Aa
A
A
A
Close
Weight Loss Alternatives Community
7.22k Members
Avatar universal

how to lose weight when taking cymbalta

I have gained alot of weight taking cymbalta. Is there any way  to lose weight while on this medication.

I exercise daily and watch what I eat but it has not helped.
7 Responses
Avatar universal
I have been taking Cymbalta for 2 months and it has been a really really good medication for me with the depressiona and anxiety.Unfortunately I have gained 15lbs.  I went from excercising 2x's a week to now excercising 7 days a week and going into the sauna for 20min and also have been cutting down in the amount of food I eat, where as before I didn't eat very much anyway.  If somebody has a solution please share your secret. I have already tried Zoloft where it only gave me slurred speech and memory loss.  Lexapro made me very angry and sleepy.  I do not know any other medication to take.

Please Help if you have an answer.
Avatar universal
I also have been taking Cymbalta and have gaved 10 lbs in about 2 months while taking it.  I have also started counting calories and exercising and nothing is taking the weight off.  I have always been able to lose weight somewhat easily and now I can't even budge a pound.  I have taken Lexapro and this did not work for me after I had my second child.  Is there any natural herbs that can help with anxiety and depression.  My thought is maybe I can wean myself off the Cymablta and takje comething more herbal and lose this weight.
Avatar universal
I am also having issues with the weight gain. I hasn't been extremely significant but 10 pounds on a 5'1" body is enough to make things challenging. I have also been excersizing, watching my calories...etc. I haven't been able to loose the weight. I tried going off of Cymbalta a bit but I had a set back and am leary about stoping again. I hate the weight gain it is difficult. Is there anything that can be done. I really would love to know.
Avatar universal
I just got off Lexapro a month ago.  Not easy. Lots of brain freezes.  Had to do it cuz I gained 30lbs in 3 yrs, while working out 5 x per week. Doc says Cymbalta doesn't have the same side effect.  Hmmm.  Seem to read mixed reviews about that.  Have lost, through exercise and calorie counting, 14 lbs in the past month.  Feeling kind of sad and a bit anxious, however.  Am trying a series of homeopathic products.  Read it takes about 80 days till they make their effects known, so I am trying to hold out till the end of August and will re-evaluate then.  Does anyone out there know if it is even possible to lose weight (or maintain it) while using a ssnri.
Avatar universal
For all it is worth, since I starting Cymbalta 6 months ago, I have gained 30 lbs., and I do not think the weight gain has stopped.  I exercise, have tried paid diet programs and so far nothing has helped. The only time I have seen my weight at least stabilize is when I do not eat anything at all.  I have been on just about every antidepressant out there and Cymbalta seems to be the only one that has helped my depression and anxiety.  Therefore, I am screwed either way....
Avatar universal
I started off on 30mg for 6 weeks and my weight fluctuated up and down about 3 pounds.  I was feeling better but felt I needed to go up to 60 mg.  I instantly had sever diarrhea, 10x day!  This went on for 10 days and I read on a blog to try prilosec, which stopped the diarrhea.  While I had the diarrhea I also had a loss of appetite and was not eating much. To my shock, when I weighed myself after the 10 days I had gained 3 pounds!  How is that possible?  Now that the diarrhea has stopped my appetite has remained normal, and I have gained another 5 pounds.  I'm thinking of going back down to 30 mg.  Weight gain creates other problems that aren't worth the difference in the cymbalta effects between 30 and 60 mgs.  Don't know if that will solve it.
Avatar universal
I started off on 30mg for 6 weeks and my weight fluctuated up and down about 3 pounds.  I was feeling better but felt I needed to go up to 60 mg.  I instantly had sever diarrhea, 10x day!  This went on for 10 days and I read on a blog to try prilosec, which stopped the diarrhea.  While I had the diarrhea I also had a loss of appetite and was not eating much. To my shock, when I weighed myself after the 10 days I had gained 3 pounds!  How is that possible?  Now that the diarrhea has stopped my appetite has remained normal, and I have gained another 5 pounds.  I'm thinking of going back down to 30 mg.  Weight gain creates other problems that aren't worth the difference in the cymbalta effects between 30 and 60 mgs.  Don't know if that will solve it.
1 Comments
Hi mossy22, I'm wondering if your issue is still going on?? Because I'm on 30mg for 3wks and I'm having EXACT same symptoms as YOU! I don't want to stop this medication if it's a temp thing. It's the only med that really takes my appetite completely AWAY. I desperately want to lose weight and the topamax seems to have quit on me.
Have an Answer?
Top Healthy Living Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
14 super-healthy foods that are worth the hype
Small changes make a big impact with these easy ways to cut hundreds of calories a day.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Tips and moves to ease backaches
Here are 12 simple – and fun! – ways to boost your brainpower.